Alert archive / California / Wind Advisories in 2012
Wind Advisory 6, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 25, 2012, 4:01 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2012, 4:01 PM PST (00:01 UTC)
- Expired
- Jan 25, 2012, 9:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
786 WWUS76 KLOX 260001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 401 PM PST WED JAN 25 2012 ...GUSTY NORTH TO NORTHEAST WINDS TO CONTINUE THROUGH THIS EVENING ACROSS THE LOS ANGELES COUNTY MOUNTAINS... .A TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL CONTINUE GUSTY NORTH TO NORTHEAST WINDS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY THROUGH THIS EVENING. THEN...THE GRADIENT WILL RELAX. CAZ046-054-260500- /O.CAN.KLOX.WI.Y.0004.000000T0000Z-120126T0000Z/ /O.NEW.KLOX.WI.Y.0006.120126T0001Z-120126T0500Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON... SANDBERG 401 PM PST WED JAN 25 2012 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 PM PST THIS EVENING...AND INCLUDES THE SANTA MONICA RANGE. * WINDS...NORTH TO NORTHEAST WINDS 20 TO 30 WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THIS EVENING...STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...TRAVEL MAY IMPACTED BY GUSTY CROSS WINDS ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-260115- /O.EXP.KLOX.WI.Y.0004.000000T0000Z-120126T0000Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 401 PM PST WED JAN 25 2012 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DIMINISHED ACROSS THE AREA THIS AFTERNOON. $$ CAZ052-260115- /O.EXP.KLOX.WI.Y.0005.000000T0000Z-120126T0000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 401 PM PST WED JAN 25 2012 ...WIND ADVISORY HAS EXPIRED... THE WINDS HAVE DIMINISHED ACROSS THE AREA THIS AFTERNOON. $$ HALL
1 follow-up statement
317 WWUS76 KLOX 260501 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 PM PST WED JAN 25 2012 CAZ046-054-260615- /O.EXP.KLOX.WI.Y.0006.000000T0000Z-120126T0500Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...TOPANGA...ACTON...MOUNT WILSON... SANDBERG 901 PM PST WED JAN 25 2012 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE WEAKENED ACROSS THE AREA AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. LOCAL GUSTS AROUND 45 MPH MAY STILL OCCUR THROUGH MID-MORNING THURSDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 2:30 PM PST, 1 hour 31 minutes earlier.
Area forecast discussion, Jan 25, 2:30 PM PST, 1 hour 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PST WED JAN 25 2012 .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT WILL BUILD OVER CALIFORNIA THROUGH THURSDAY...WITH PERSISTENTLY GUSTY NORTHERLY FLOW...RESULTING IN A CONTINUED WARMING TREND THROUGH THURSDAY. THE RIDGE WILL MOVE TO THE SOUTHWEST FRIDAY INTO NEXT WEEK WHILE HIGH PRESSURE BUILDS OVER THE SURFACE OF THE GREAT BASIN...RESULTING IN SLIGHT COOLING AND THE POTENTIAL FOR MODERATE TO STRONG SANTA ANA WINDS OVER THE WEEKEND. && .SHORT TERM (TONIGHT-SAT)...STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDING ACROSS SOUTHERN CALIFORNIA TODAY BRINGING CLEAR SKIES AND WARM TEMPERATURES TO THE REGION. PRESSURE GRADIENTS TRENDED OFFSHORE TODAY...WITH LAX-BAKERSFIELD GRADIENT CURRENTLY AT -8.6 MB AND LAX-DAGGETT AT -4.5 MB. THESE OFFSHORE GRADIENTS COMBINED WITH MODERATE UPPER LEVEL WIND SUPPORT AT 850 MB LEVEL HAS GENERATED GUSTY OFFSHORE WINDS TODAY ACROSS PORTIONS OF SOUTHWEST CALIFORNIA. WIND ADVISORIES REMAIN IN EFFECT ACROSS THE MOUNTAINS UNTIL 4 PM TODAY. THIS STILL LOOKS GOOD AS WINDS SHOULD BEGIN TO DIMINISH IN THE NEXT FEW HOURS AS BOTH UPPER LEVEL WINDS AND PRESSURE GRADIENTS BEGIN TO RELAX. WHILE BREEZY OFFSHORE WINDS ARE EXPECTED TO CONTINUE AT TIMES THROUGH FRIDAY...IT APPEARS THAT WINDS WILL GENERALLY REMAIN BELOW ADVISORY LEVELS. TEMPERATURES CLIMBED INTO THE LOWER 80S TODAY ACROSS WARMEST LOCATIONS AND ARE EXPECTED TO NUDGE UPWARD A FEW MORE DEGREES ON THURSDAY AS BOUNDARY LAYER TEMPERATURES CONTINUE TO CLIMB AND GRADIENTS REMAIN FIRMLY OFFSHORE. IN FACT...COULD SEE TEMPERATURES APPROACH RECORD LEVELS ON THURSDAY...WITH WARMEST LOCATIONS SOARING INTO THE MID TO UPPER 80S. IN ADDITION...LOOK FOR A RATHER WARM MINIMUM TEMPERATURES TONIGHT IN THE HILLS AND WIND EXPOSED LOCATIONS. UPPER LEVEL RIDGE EXPECTED TO WEAKEN BY FRIDAY AS A SHORT WAVE TROUGH MOVES INTO THE GREAT BASIN. THIS WILL BRING SOME COOLING TO THE REGION ON FRIDAY...HOWEVER TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. AS UPPER TROUGH ENERGY DIVES TO OUR EAST ACROSS THE DESERTS OF SOUTHERN CALIFORNIA AND ARIZONA ON FRIDAY NIGHT...THE LATEST NAM MODEL SHOWS A MARKED INCREASE IN UPPER LEVEL WIND SUPPORT BY FRIDAY EVENING...THAT CONTINUES TO TREND UPWARD DURING THE OVERNIGHT HOURS. IN FACT...LATEST 18Z NAM TIME-HEIGHT CROSS SECTIONS (LIKE 12Z RUN) CONTINUES TO INDICATE IMPRESSIVE 40-60 KNOT WINDS IN THE BOUNDARY LAYER BETWEEN THE 850 AND 950 MB LEVEL. IN ADDITION...THE NAM ADVERTISES A RATHER STEEP -7.7 MB PRESSURE GRADIENT BETWEEN LAX-DAGGETT BY 12Z SATURDAY...ALONG WITH A GOOD SHOT OF COLD AIR ADVECTION. ALL OF THESE INGREDIENTS ADD UP TO A POTENTIAL STRONG SANTA ANA WIND EVENT ACROSS SOUTHERN CALIFORNIA FOR FRIDAY NIGHT INTO SATURDAY. WHILE THE GFS IS A BIT WEAKER WITH THE OVERALL OFFSHORE FLOW PATTERN DURING THIS TIME...THE 12Z ECMWF SOLUTION IS MORE SIMILAR TO THE STRONGER NAM SOLUTION. IF THE NAM SOLUTION WERE TO VERIFY...WE COULD SEE GUSTS IN THE 60-70 MPH RANGE ACROSS THE MOUNTAINS AND 45-60 MPH ACROSS COASTAL AND VALLEY AREAS. FOR NOW...WILL OUTLOOK UPCOMING SANTA ANA WIND EVENT WITH A SPECIAL WEATHER STATEMENT. PLEASE ALSO REFER TO FIRE SECTION BELOW FOR MORE DETAILS. .LONG TERM (SUN-WED)...OFFSHORE WINDS ARE EXPECTED TO DIMINISH CONSIDERABLY BY SUNDAY...HOWEVER WARM AND DRY CONDITIONS WILL CONTINUE INTO SUNDAY. A MORE ZONAL FLOW PATTERN IS EXPECTED TO BRING A COOLING TREND AND PERIODIC HIGH CLOUDS INTO THE REGION MONDAY THROUGH WEDNESDAY. && .FIRE...HEIGHTENED FIRE WEATHER CONCERNS WILL BE LIKELY FRIDAY NIGHT INTO SATURDAY ACROSS VENTURA AND LOS ANGELES COUNTIES DUE TO THE ONSET OF A POTENTIALLY STRONG SANTA ANA WIND EVENT. MODEL CROSS SECTIONS SHOWING RAPID DRYING FRIDAY NIGHT AFTER MIDNIGHT AND CONTINUING INTO SATURDAY. DURING THIS TIME...THERE WILL BE THE POTENTIAL FOR WIDESPREAD SINGLE DIGIT HUMIDITIES ACROSS VENTURA AND LOS ANGELES COUNTIES. WHILE THERE IS A HIGH LIKELIHOOD THAT WEATHER CONDITIONS WILL REACH CRITICAL RED FLAG THRESHOLDS OVER A LARGE PORTION OF VENTURA AND LOS ANGELES COUNTIES...WILL HOLD OFF FOR NOW ISSUING ANY FIRE WEATHER WATCHES DUE TO THE UNCERTAINTY IN FUEL MOISTURE CONDITIONS DUE TO THE RECENT RAINFALL. && .AVIATION...25/1850Z... HIGH CONFIDENCE WITH 18Z TAFS. LLWS FOR KSBA AND KBUR MAY PERSIST 1-2 HOURS BEYOND TAF TIMES. THERE IS A 30 PERCENT CHANCE OF ADDITIONAL LLWS AT KBUR AFTER 03Z THIS EVENING. KLAX...HIGH CONFIDENCE WITH 18Z TAF WITH CAVU CONDITIONS OVER NEXT 24 HOURS. KBUR...HIGH CONFIDENCE WITH 18Z TAF WITH CAVU CONDITIONS OVER NEXT 24 HOURS. THERE IS A 20 PERCENT CHANCE THAT LLWS WILL PERSIST FOR 1-2 HOURS BEYOND THE TAF TIME OF 19Z. THERE IS A 30 PERCENT CHANCE OF ADDITIONAL LLWS BETWEEN 03Z-18Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...GOMBERG AVIATION...SMITH FIRE...GOMBERG SYNOPSIS...KITTELL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 25, 6:00 AM PST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED JAN 25 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-261400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GUSTY NORTH TO NORTHEAST WINDS WILL CONTINUE THIS MORNING ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY. WIND GUSTS BETWEEN 35 AND 50 MPH CAN BE EXPECTED. ACROSS THE COASTAL WATERS...A HIGH RIP CURRENT RISK WILL POSE A THREAT TO BEACH GOERS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ON FRIDAY NIGHT AND SATURDAY...THERE IS THE POTENTIAL FOR A MODERATE TO STRONG SANTA ANA WIND EVENT. IF THE COMPUTER MODELS CONTINUE THE CURRENT TREND...NORTHEAST WIND GUSTS IN EXCESS OF 55 MPH WILL BE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
In the hours before
Special weather statement, Jan 25, 3:23 PM PST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 PM PST WED JAN 25 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-270000- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 323 PM PST WED JAN 25 2012 ...POTENTIAL STRONG SANTA ANA WIND EVENT FOR SOUTHWEST CALIFORNIA FRIDAY NIGHT INTO SATURDAY... SURFACE HIGH PRESSURE IS EXPECTED TO BUILD RAPIDLY INTO THE GREAT BASIN BY FRIDAY NIGHT...LEADING TO A STEEP OFFHSORE PRESSURE GRADIENT ACROSS SOUTHERN CALIFORNIA. AT THE SAME TIME...STRONG UPPER LEVEL WIND SUPPORT AND COLD AIR ADVECTION WILL BRING THE POTENTIAL FOR A STRONG SANTA EVENT ACROSS SOUTHWEST CALIFORNIA. AS WITH MOST SANTA ANA WIND EVENTS...THE FOCUS FOR STRONGEST WINDS ACROSS OUR FORECAST AREA WILL BE LOS ANGELES AND VENTURA COUNTIES. AT THIS TIME...IT APPEARS THAT OFFSHORE WINDS WILL INCREASE SHARPLY ACROSS THE MOUNTAIN AREAS BY EARLY FRIDAY EVENING...DESCENDING INTO COASTAL AND VALLEY LOCATIONS BY LATE FRIDAY EVENING. DURING THE PEAK OF THIS SANTA ANA WIND EVENT (FRIDAY NIGHT THROUGH SATURDAY MORNING)...THERE WILL BE THE POTENTIAL FOR WIND GUSTS IN THE 60 TO 70 MPH RANGE ACROSS THE MOUNTAINS...WITH COASTAL AND VALLEY AREAS GENERALLY RANGING BETWEEN 45 AND 60 MPH. THIS SANTA ANA WIND EVENT IS EXPECTED TO BRING RAPID DRYING LATER FRIDAY NIGHT INTO SATURDAY...WHEN THERE WILL BE THE POTENTIAL FOR WIDESPREAD SINGLE DIGIT HUMIDITIES ACROSS VENTURA AND LOS ANGELES COUNTIES. OFFSHORE WINDS ARE EXPECTED TO DIMINISH BY LATE SATURDAY...HOWEVER...WARM AND VERY DRY CONDITIONS ARE EXPECTED TO LINGER INTO SUNDAY. THE COMBINATION OF GUSTY OFFSHORE WINDS AND VERY DRY CONDITIONS WILL LIKELY BRING HEIGHTENED FIRE WEATHER CONCERNS TO SOUTHERN CALIFORNIA FRIDAY NIGHT INTO SATURDAY. HOWEVER...FUEL MOISTURE LEVELS MAY NOT BE SUFFICIENTLY DRY...DUE TO RECENT RAINFALL...TO CAUSE CRITICAL RED FLAG CONDITIONS. PLEASE STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. GOMBERG
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:01 AM PST | High Wind Watch | LOX | 24 hr | |
| Jan 26, 2:31 PM PST | Wind Advisory | LOX | Los Angeles | 66 hr |
| Jan 26, 3:22 PM PST | Red Flag Warning | LOX | Los Angeles | 66 hr |
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.